Jump to content

Manny: seeking help and advice


Manny

Recommended Posts

Hello everyone first of all excuse my broken english its my second language but i’ll try to write it the best i can.

i am a 40 year old male suffering from depression and anxiety for about 8 years now, the first time i went to see a doctor he prescribed me Celexa i was on it for a while then he switched me to escitalopram he said it was a better antidepressant, that didn’t really help either but i stayed on it anyways,  at some point I was drinking and taking the escitalopram,i did that for about two years, i would drink regularly and i knew i didn’t supposed to but anyways i learned my lesson later. So after being on antidepressants on and off for about eight years i quit the drug by myself, i weaned it off but i dont think i did it right, i feel sick and very anxious, my way of tapering off was to cut the pill in halve and i just took the halve(5mg) so i did this for about a mont and then stop the drug completely. Its been a mont since i stopped and iam very anxious, i dont wanna leave my house iam scared, i been doing a lot of research on line thas how i found this site wich im hoping to get good advice here, so my fist question is: is there something i can take to take the edge off  the withdrawal or iam just going to have to tough it out?? Please i need some advice and some hope 

Link to comment
  • Moderator

Welcome to SA, Manny.

 

You are suffering from withdrawal from going off the Escitalopram too fast.

 

 
At this time, reinstatement of a very small dose of the original drug, in your case Escitalopram,  is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis, or, as you put it, to tough it out.   Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
The idea of reinstating isn't to get rid of withdrawal symptoms completely but to bring them to a bearable level, or, as you put it, take the edge off withdrawal.

 

Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You stopped taking the drug only a month ago, so you're still in the time period where reinstatement predictably works, which is up to 3 months after last dose.   
 
We usually suggest a much smaller reinstatement dose than your last dose. These drugs are strong (Escitalopram is possibly the most powerful antidepressant) and when reinstating it is better to start with a small amount and increase if symptoms remain unbearable. Your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.  Sometimes it can be hard to regain stability after this happens.  Then, once you've stabilized on that dosage, which can take several months,  you can begin a 10% per month taper down to zero.   http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/
 
Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
If you want to reinstate, I I suggest you reinstate with a dose of 0.5mg Escitalopram.  To repeat, it is important to start at a small dose.  Your brain is sensitized and you don't want to overwhelm it.
 
To obtain this small dose, there are three methods, which are explained in the following links.  You can (1) get a prescription from your doctor for liquid Escitalopram, (2) make your own liquid from tablets (do you still have some tablets?) or (3) cut tablets and weigh them using an AWS Gemini-20 scale, available on Amazon.com (not expensive).
 
 
Here is information on using a scale:
 
 
And for liquid, please see:
 
 
If you have questions, we are here to help you.
 
This is your Introduction topic, where you should ask questions and post updates.  We're glad you found your way here.

 
 
 
 
 
 
 
 
 
 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • ChessieCat changed the title to Manny: seeking help and advice

Topic title:  Has Anybody tried something that works for anxiety while going through withdrawal?

 

I think im going through a withdrawal i was on lexapro for a couple of years and i taper down but i dont think i did it right.. anybody knows a good remedy or something i can take to take the edge off?? Thank you all

 

Edited by ChessieCat
added topic title
Link to comment
  • Moderator Emeritus

I have found that  Magnesium helps me.  There have been several times that I have stopped taking it and noticed an increase in my anxiety.  And when I have restarted it, the anxiety has lessened.

 

Only make one change at a time.

 

Keep it Simple, Slow and Stable  

 

Magnesium is one of only two supplements which SA recommends.  The other being Omega-3 Fish Oil

 

So that we can see your drug history at a glance please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy